# SDR YTRAN293CA4

- Difficulty date: October 15, 2010
- Submitted: October 22, 2010
- Operation: Air carrier
- Aircraft: N293CA
- Make and model: Bell 412
- Aircraft serial: 33005
- Aircraft time: 22,381 hours
- Engine: Pwa PT6T3B
- System (JASC): 3212 · Emergency Flotation Section
- Part: Float
- Part number: 412300001
- Condition: Bent
- Location: Zone 700
- Part time: 1,057 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ACFT WAS IN FOR THE FIRST ROUTINE SCHEDULED 24 MONTH ACTIVATION/ INSP REQUIRED FOR THE OEM  EMERGENCY FLOATATION KIT THAT IS INSTALLED IN CONJUNCTION WITH STC’D MID BAG WITH LIFE RAFT FLOAT KIT. THE STC’D FLOAT STEP KIT WAS INSTALLED 24 MONTHS AGO DUE TO THE EQUIPMENT CONFIGURATION WARNING STATED IN THE EMERGENCY FLOATATION KIT ALSO INSTALLED AT THE SAME TIME AND DATE.  THE ELECTRIC STEP KIT IS NOT COMPATIBLE WITH THE FLOAT KIT IAW MFG INSTALLATIONS INSTRUCTIONS II412-61, REV A DATED 01/16/06 PARA 3.0 ON PAGE 6 THIS FLOAT KIT IS COMPATIBLE WITH 2 OTHER MFG STEP KITS. DURING THE FLOAT INFLATION INSP THE AFT FLOAT BAGS ON BOTH SIDES OF THE ACFT JAMMED UNDER THE AFT SIDE OF THE FLOAT STEPS CAUSING SEVER DEFLECTION AND BINDING IN THE AFT FLOAT BAGS.  MX CREW RAPIDLY LEFT THE HANGAR FOR SAFETY REASONS AS THE STEPS AND ATTACHING HARDWARE SHOWED SIGNS OF CATASTROPHIC FAILURE.  IN SUMMERY IF THE ACFT WAS IN AN ACTUAL EMERGENCY WATER LANDING CONFIGURATION THE FLOAT BAGS WOULD HAVE RUPTURED AND THE ACFT MOST LIKELY WOULD HAVE RAPIDLY SANK TAIL FIRST AS A RESULT OF FLOAT BAG FAILURES.  ADDITIONALLY WITH THE FLOAT BAGS SEVERELY DEFLECTED PRIOR TO FAILURE PASSENGER EMERGENCY EGRESS MAY ALSO HAVE BEEN IMPEDED.  
NOTE:  2 RELATED SDRS WITH UNIQUE CONTROL NUMBERS YTRAN293CAJZ2 & YTRAN293CAJZ3 WERE ELECTRONICALLY FILED ON 10/21/10 FOR VERY SIMILAR MALFUNCTIONS UNDER THE MFG OF FLOAT BAG.
